Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 97, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2016, 9:39 PM EDT for 6 counties in Virginia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 9:39 PM EDT (01:39 UTC)
- Expired
- Jun 16, 2016, 10:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bland County, VA, Carroll County, VA, Grayson County, VA, Pulaski County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:55 PM EDT | TSTM WND DMG | 1 N Saltville, VA | WIDESPREAD TREES DOWN FROM SALTVILLE TO MARION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2257 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
977
WUUS51 KRNK 170139
SVRRNK
VAC021-035-077-155-173-197-170230-
/O.NEW.KRNK.SV.W.0097.160617T0139Z-160617T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PULASKI COUNTY IN VIRGINIA...
CENTRAL GRAYSON COUNTY IN VIRGINIA...
SMYTH COUNTY IN VIRGINIA...
WYTHE COUNTY IN VIRGINIA...
NORTHWESTERN CARROLL COUNTY IN VIRGINIA...
SOUTHERN BLAND COUNTY IN VIRGINIA...
* UNTIL 1030 PM EDT
* AT 937 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FAVONIA TO ASBERRYS TO RAVEN...MOVING
SOUTHEAST AT 40 MPH. THESE STORMS WILL DROP THROUGH THE REGION
WITH DAMAGING WINDS IN THE NEXT HOUR.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
MARION...
SALTVILLE...
CHILHOWIE...
AND RURAL RETREAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3695 8182 3697 8170 3693 8168 3698 8159
3700 8147 3699 8148 3700 8145 3709 8092
3688 8072 3667 8118 3663 8160 3664 8162
3679 8170 3693 8183
TIME...MOT...LOC 0137Z 314DEG 33KT 3704 8118 3700 8157 3707 8187
HAIL...<.75IN
WIND...60MPH
$$
JH2 follow-up statements
800
WWUS51 KRNK 170206
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1006 PM EDT THU JUN 16 2016
VAC021-155-170216-
/O.CAN.KRNK.SV.W.0097.000000T0000Z-160617T0230Z/
PULASKI VA-BLAND VA-
1006 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN PULASKI AND SOUTHERN BLAND COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3695 8181 3697 8170 3693 8168 3698 8159
3700 8147 3699 8148 3700 8142 3695 8138
3700 8132 3699 8116 3688 8072 3667 8118
3663 8160 3664 8162 3679 8170 3693 8183
TIME...MOT...LOC 0206Z 314DEG 33KT 3686 8095 3682 8134 3689 8164
$$
VAC035-077-173-197-170230-
/O.CON.KRNK.SV.W.0097.000000T0000Z-160617T0230Z/
GRAYSON VA-SMYTH VA-WYTHE VA-CARROLL VA-
1006 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR
CENTRAL GRAYSON...SMYTH...WYTHE AND NORTHWESTERN CARROLL COUNTIES...
AT 1006 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COLEMAN STORE TO NEAR MOUNT ROGERS NATIONAL
RECREATION AREA TO NEAR BROADFORD...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
MARION...
SALTVILLE...
CHILHOWIE...
AND RURAL RETREAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3695 8181 3697 8170 3693 8168 3698 8159
3700 8147 3699 8148 3700 8142 3695 8138
3700 8132 3699 8116 3688 8072 3667 8118
3663 8160 3664 8162 3679 8170 3693 8183
TIME...MOT...LOC 0206Z 314DEG 33KT 3686 8095 3682 8134 3689 8164
HAIL...<.75IN
WIND...60MPH
$$
JH676
WWUS51 KRNK 170228
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1028 PM EDT THU JUN 16 2016
VAC035-077-173-197-170236-
/O.EXP.KRNK.SV.W.0097.000000T0000Z-160617T0230Z/
GRAYSON VA-SMYTH VA-WYTHE VA-CARROLL VA-
1028 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL GRAYSON...SMYTH...WYTHE AND NORTHWESTERN CARROLL COUNTIES
WILL EXPIRE AT 1030 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
TO 45 MPH ALONG WITH SMALL HAIL AND HEAVY RAINFALL WILL CONTINUE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3695 8181 3697 8170 3693 8168 3698 8159
3700 8147 3699 8148 3700 8142 3695 8138
3700 8132 3699 8116 3688 8072 3667 8118
3663 8160 3664 8162 3679 8170 3693 8183
TIME...MOT...LOC 0224Z 314DEG 33KT 3686 8095 3682 8134 3689 8164
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:02 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 16, 7:02 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 702 PM EDT THU JUN 16 2016 .SYNOPSIS... A vigorous upper level disturbance was centered over northeast Ohio. This feature will move southeast, crossing the Mid-Atlantic States tonight and Friday. Thunderstorms with damaging winds are expected along the leading edge of this disturbance with a risk of severe weather...the primary focus across the Virginias through early tonight. Aside for lingering showers Friday, High pressure will build into the region for the weekend providing fair weather which will last into the first part of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 700 PM EDT Thursday... Severe Thunderstorm Watch number 261 is in effect until 10 PM for counties just north of highway 460 to focus on inbound thunderstorms from central West Virginia. These storms have had a history of large hail and damaging wind gusts. A Vigorous short wave, compact upper level low, will move from eastern Ohio this evening, into the Virginias tonight. At the surface, low pressure was centered near Pittsburgh, PA, with a cold extending south from the low into Central West Virginia, then southwest into central Kentucky. This front was moving rapidly to the southeast. A solid line of thunderstorms has developed along the leading edge of the front from Latrobe Pennsylvania, to Beckley, West Virginia. Farther southwest along the front...the storm cells were more discrete with some rotation exhibited. The Mesoscale Convective System (MCS) which has developed over northern and central WV is forecast to move east, crossing the highlands of VA between now and 8PM, then continue to progress east through northern...and central Virginia between 8-10PM...a track that will take it primarily north of highway 460. Damaging straight line winds is the primary threat, but certainly can't rule out an isolated tornado per backing low level winds on the east side of the Appalachians which will result in increasing directional shear. Farther southwest along the front (SW of BKW), there is still considerable uncertainty as to whether the trailing convection, which is more discrete in nature (individual cells) will become organized. The RNK 18 UTC sounding was well mixed and contained considerably less upper level moisture to sustain deeper thermals...a PWAT of 0.80. That said, these discrete cells will still have the potential for rotation which could result in large hail and isolated damaging wind gusts. All things considered, will maintain focus for organized severe weather from highway 460 and points north, and hold off on expanding the severe thunderstorm watch any farther south unless the storms become more organized. The airmass over western North Carolina into extreme southern VA remains well mixed and cloud free denoting the dry air which was sampled in the 18 UTC RNK sounding. Unless the MCS can generate enough of a cold pool to drive storms into this drier environment, all of the activity may play out over the Virginias and never make it into North Carolina. Regardless of the outcome, folks need to remain vigilant, and pay particular attention to future forecast updates. It appears the excessive rain threat has been averted. Given fact that PWATs have fallen below an inch, the rain efficiency of the thunderstorms will be significantly reduced. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... As of 315 PM EDT Thursday... Upper low pressure over central VA with surface low pressure over eastern NC on Friday morning will drift off the mid Atlantic coast by Friday evening, placing Blacksburg forecast area in a cooler northerly flow with wrap-around moisture on the western flanks of the system during the day. As a result, expect to see plenty of cloud cover for much of Friday along with an ongoing threat for some light shower/thundershower activity - with the threat for thunder primarily focused southwest of Interstate 77 during the time of peak heating, where some lingering instability will reside. Other than perhaps a lingering sprinkle/shower into early Friday evening across extreme southwestern VA into the northwestern NC mountains, expect good drying and subsidence to ensure a dry forecast for Friday night through Sunday night as surface high pressure builds southwest from out of New England into the mid Atlantic region. Expect slightly below normal temperatures through the short-term period with lows mainly in the 50s, and with daytime highs ranging from mainly 70s in the mountains to around 80 across the Piedmont. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 315 PM EDT Thursday... Much of the long-term period is expected to be dry with slowly warming temperatures as mid Atlantic surface ridge holds into Monday - with axis of upper ridge extending from near the four-corner area east toward the mid-Atlantic states. Old closed upper low is expected to meander off the mid-Atlantic coast through early next week, but none of the longer-range models indicate that steering current will be sufficient to enable it to retrograde far enough west to impact the Blacksburg forecast area. On Tuesday, a series of short wave trofs moving southeast through the upper and lower great lakes expected to push a decaying cool front through the Blacksburg forecast area later Tuesday afternoon or on Tuesday night. However, this front will be preceded by a mainly westerly surface flow, so other than a limited threat for some isolated to scattered shower/thundershower activity across the western upsloping flanks of the Appalachians, most other sections of the forecast area will likely remain precipitation free. Expect a return to dry and slightly cooler weather again following the passage of the front for Wednesday into Thursday as yet another surface ridge builds east from the upper into the lower Great Lake region. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 400 PM EDT Thursday... Solid line of thunderstorms is expected to move from West Virginia into Virginia this evening with the potential for strong damaging winds. Main threat for storms will be between 6PM and Midnight with impact to flight routes headed north bound. Storms are expected to weaken after midnight with lingering showers persisting over the region through Friday as an upper level low passes overhead. Thunderstorms this evening and tonight will likely be accompanied by MVFR or worse cigs and MVFR or worse vsbys. Lingering showers and areas of MVFR- IFR cigs/vsbys are likely Friday as the upper low passes overhead and off the Mid Atlantic Coast. Extended discussion... Conditions should return to VFR with good flying conditions Saturday and continue into early next week as high pressure builds south behind the departing low. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...WERT LONG TERM...WERT AVIATION...PM
Hazardous weather outlook, Jun 16, 8:18 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 818 PM EDT THU JUN 16 2016 NCZ001>006-018>020-VAZ007-009-010-012>017-022-032-033-043-044-058- 059-180030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 818 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST INTO PORTIONS OF THE REGION THIS EVENING. THERE IS A THREAT THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ011-018>020-023-024-034-035-045>047-WVZ042>044-507-508-180030- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 818 PM EDT THU JUN 16 2016 ...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 16, 9:18 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 3 ENE EAGLE ROCK 37.65N 79.75W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
TREES BLOWN DOWN ACROSS ALLEN BRANCH ROAD
&&
HYSELLLocal storm report, Jun 16, 9:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND DMG 6 NNW EAGLE ROCK 37.71N 79.83W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
THUNDERSTORM WINDS BLEW DOWN A TREE ACROSS PRICES BLUFF
ROAD.
&&
HYSELLLocal storm report, Jun 16, 9:23 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
923 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG 1 N BUCHANAN 37.53N 79.68W
06/16/2016 BOTETOURT VA EMERGENCY MNGR
MULTIPLE TREES BLOWN DOWN ON POWER LINES ON LOWE STREET.
&&
HYSELLLocal storm report, Jun 16, 9:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 5 ENE BENT CREEK 37.55N 78.75W
06/16/2016 M54.20 MPH BUCKINGHAM VA TRAINED SPOTTER
&&
HYSELLLocal storm report, Jun 16, 9:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 5 SW RENICK 37.94N 80.43W
06/16/2016 GREENBRIER WV 911 CALL CENTER
LARGE TREES DOWN ON UNUS ROAD
0736 PM TSTM WND DMG 1 NNE RENICK 37.99N 80.36W
06/16/2016 GREENBRIER WV 911 CALL CENTER
TREE DOWN ON RTE 219 NEAR RENICK WV.
0734 PM TSTM WND DMG 5 NE HOT SPRINGS 38.04N 79.76W
06/16/2016 BATH VA 911 CALL CENTER
TREE DOWN ON MOUNTAIN VALLEY RD NEAR BACK CREEK MTN
0759 PM TSTM WND DMG 3 NW MILLBORO 38.00N 79.63W
06/16/2016 BATH VA 911 CALL CENTER
TREE DOWN ON INDIAN CRAFT ROAD IN MILLBORO VA
&&
RSTONEFILocal storm report, Jun 16, 9:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
935 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG CEDAR BLUFF 37.09N 81.76W
06/16/2016 TAZEWELL VA 911 CALL CENTER
ONE TREE BLOWN DOWN BY THUNDERSTORM WINDS.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:02 PM EDT | Special Weather Statement | RNK | Tazewell | 58 min |
| Jun 16, 8:35 PM EDT | Special Weather Statement | RNK | Bedford, Campbell | 40 min |
| Jun 16, 8:39 PM EDT | Special Weather Statement | RNK | Amherst, Buckingham | 66 min |
| Jun 16, 8:42 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge | 48 min |
| Jun 16, 8:47 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 58 min |
| Jun 16, 8:53 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 52 min |
| Jun 16, 9:00 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Roanoke, City of Roanoke, City of Salem | 60 min |
| Jun 16, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 58 min |
| Jun 16, 9:14 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 61 min |
| Jun 16, 9:17 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Tazewell, Wythe | 42 min |
| Jun 16, 9:48 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Floyd, Franklin, Montgomery, Pulaski, Roanoke and 2 more | 42 min |
| Jun 16, 10:00 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Charlotte, Halifax, Pittsylvania | 60 min |
| Jun 16, 10:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Henry, Patrick, City of Galax, City of Martinsville | 53 min |
| Jun 16, 10:32 PM EDT | Areal Flood Advisory | RNK | Smyth, Tazewell | 4 hr |
| Jun 16, 10:53 PM EDT | Special Weather Statement | RNK | City of Danville | 67 min |
| Jun 16, 11:12 PM EDT | Special Weather Statement | RNK | Grayson | 63 min |
| Jun 16, 11:14 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 61 min |
| Jun 16, 11:25 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth | 4 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.